MAUDE Adverse Event Report: STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number R10439236
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation with a reprocessed soundstar catheter, and when the catheter was removed from the package there was a piece of tape stuck on the black part of the handle that connects to the eco cable.The tape was clear/colorless, and textured.The tape did not appear to be part of the packaging itself.No visible damage to the catheter was observed.The user did not feel comfortable using it.When the catheter was replaced, the issue resolved.There was no patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation with a reprocessed soundstar® eco 8f g diagnostic ultrasound catheter (r10439236/2207304), and when the catheter was removed from the package there was a piece of tape stuck on the black part of the handle that connects to the eco cable.One (1) photo accompanied the complaint file in which only the eco connector and swiftlink connector of a device can be seen.A piece of medical tape can be seen on the eco connector of a device.No damages were observed, as the rest of the device is not shown in the photo.The device was returned to sterilmed for further evaluation on 18-jul-2024.A non-sterile reprocessed soundstar® eco 8f g diagnostic ultrasound catheter was received contained in the decontamination bag.Upon receiving the device, visual inspection was performed, and a piece of medical tape was found on the eco connector of the device.The original packaging was not returned for evaluation.No appearance of damages was observed.The physical mark on the device indicated it had been reprocessed one (1) time.A manufacturing record evaluation was performed for the finished device lot number 2207304, and no internal actions or manufacturing irregularities related to the malfunction were identified.The issue reported regarding a piece of tape stuck on the black part of the handle was confirmed based on the medical tape found on the eco connector.With the limited information available, and evidence obtained from the inspection, there is no clear insight into the root cause and/or exact contributing factors that may have result in medical tape in the eco connector since, as part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent defective devices from leaving the facility.This issue is being addressed through sterilmed¿s quality system and actions are being taken on the supplier¿s side.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: pc-(b)(4).

Brand Name
NA
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19726748
Report Number2134070-2024-00014
Device Sequence Number8190673
Product Code OWQ
UDI-Device Identifier10888551045094
UDI-Public(01)10888551045094(11)240325(17)250325(10)2207304
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K161700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2025
Device Catalogue NumberR10439236
Device Lot Number2207304
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_NGEN PUMP.; UNK_NGEN RF GENERATOR.
Patient SexUnknown